MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-Q180AL
Medical Device Problem Codes Device Reprocessing Problem (1091); Corroded (1131); Crack (1135); Degraded (1153); Electrical /Electronic Property Problem (1198); Gas/Air Leak (2946); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device evaluation, the flex video scope exhibited air/water-cylinder (tube) had foreign objects and the sheet holder unit had corrosion due to water leakage.There was no patient involvement.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the most probable cause of the failure "aw-cylinder (tube) has foreign objects" is known inherent risk of device, which indicates that the reported adverse event is known and documented in the labeling and all reasonable mitigation steps have been taken (including both short or long term known complications or adverse reactions).The most probable cause of the failure "sheet holder unit has corrosion due to water leakage." is cause not established, which indicates that the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.The event can be detected by following the instructions for use which state: the white foreign material detected by income inspection has been handled by omsc capa-201632.According to previous investigations, the use of products that contain silicone can cause deposits of white foreign material.Silicone is for example included in simethicone, a defoaming agent, lubricants and so on.If the customer used them, there was risk that foreign material was remained in the channel even if the reprocessing was conducted in accordance with ifu.Simethicone and petroleum/oil/silicone-based lubricants are non-water soluble and thus not recommended for use by olympus.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22576308
Report Number9610595-2025-15029
Device Sequence Number9576907
Product Code FDF
UDI-Device Identifier04953170202544
UDI-Public04953170202544
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberPCF-Q180AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown